Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 21, 2022, 6:09 PM CDT for Borden County, Scurry County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2022, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 21, 2022, 7:45 PM CDT
- In force
- 96 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WGUS54 KMAF 212309
FFWMAF
TXC033-415-220045-
/O.NEW.KMAF.FF.W.0055.220821T2309Z-220822T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
609 PM CDT Sun Aug 21 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Borden County in western Texas...
Northwestern Scurry County in western Texas...
* Until 745 PM CDT.
* At 609 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fluvanna.
This includes the following streams and drainages...
Gavett Creek, Bull Creek, Deep Creek, Fivemile Creek, Crooked
Creek, Gopher Creek, Little Bull Creek, Mesquite Creek and Mooar
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3280 10141 3296 10141 3296 10134 3296 10127
3296 10117 3297 10111 3297 10104 3297 10102
3297 10101 3281 10110
FLASH FLOOD...RADAR INDICATED
$$
DAC1 follow-up statement
410
WGUS74 KMAF 220007
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
707 PM CDT Sun Aug 21 2022
TXC033-415-220045-
/O.CON.KMAF.FF.W.0055.000000T0000Z-220822T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Scurry TX-
707 PM CDT Sun Aug 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS
EVENING FOR NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES...
At 707 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fluvanna.
This includes the following streams and drainages...
Gavett Creek, Bull Creek, Deep Creek, Fivemile Creek, Crooked
Creek, Gopher Creek, Little Bull Creek, Mesquite Creek and Mooar
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3280 10141 3296 10141 3296 10134 3296 10127
3296 10117 3297 10111 3297 10104 3297 10102
3297 10101 3281 10110
FLASH FLOOD...RADAR INDICATED
$$
Devin ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:05 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 21, 6:05 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT Sun Aug 21 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Monday night) Issued at 213 PM CDT Sun Aug 21 2022 Scattered to numerous showers and storms are expected through this evening mainly over the eastern Permian Basin where a surface low will track. The potential for heavy rain is there again today given PWATs near 2" and already moist soils. Don't think this heavy rain will be as widespread so will hold off on a watch, but some flash flood warnings are possible if storms train over the same area. A cold front will move through the region overnight and bring cooler conditions to start of the work week. Highs will only make it to around 80 for much of the area minus the Rio Grande where highs will be in the 90s. Rain chances decrease, but we are still expecting scattered showers and storms over the region as a mid level disturbance moves overhead. && .LONG TERM... (Tuesday through Saturday) Issued at 213 PM CDT Sun Aug 21 2022 Low/mid-level drying in nw flow aloft and in wake of the cold front will minimize SB instability Tue, except across the far reaches of the Trans Pecos where better mstr will hold in place. We believe NBM has PoPs too far n. Weak surface ridging and ne surface winds will keep high temps below normal, but warmer than Mon. Little change on Wed with minimal PoPs at best across the PB/SE NM. Mid-level ridging attempts to start pushing ewd Thu and mid-levels will be a little drier. Any convection will be confined to the vicinity of the Rio Grande, NBM looks to be too far n with PoPs. Mid-level flow starts to respond to the approach of a trof from the nw on Fri, and the MSLP gradient will tighten. Said trof will then be slow to move across and loiters thru Sunday. Since yesterday's model runs there is less amplification with the trof, less QPF, and never pushes a front thru. ECMWF is most aggressive redeveloping the mid-level ridge back across the area with high temps low/mid 90s most areas. && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Sun Aug 21 2022 Main concerns this forecast will be MVFR cigs developing most terminals for a few hours as a cold front makes its way through West Texas and Southeast New Mexico. Front is currently over the South Plains, and should fropa KHOB shortly after sundown, and clear KFST shortly after sunrise. Convection will be possible all terminals, but chances are too low for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 80 68 85 / 50 50 30 30 Carlsbad 67 83 66 83 / 40 40 40 40 Dryden 75 91 73 87 / 50 50 50 50 Fort Stockton 70 84 69 84 / 40 50 50 50 Guadalupe Pass 63 76 62 76 / 50 50 40 50 Hobbs 66 78 64 83 / 40 40 30 30 Marfa 62 79 61 79 / 60 70 50 60 Midland Intl Airport 69 80 67 83 / 40 50 30 40 Odessa 71 81 69 84 / 40 50 30 30 Wink 69 84 68 85 / 40 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...44
Hazardous weather outlook, Aug 21, 2:20 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CDT Sun Aug 21 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 PM CDT Sun Aug 21 2022 /120 PM MDT Sun Aug 21 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and storms are expected this afternoon and tonight across the area. The main concern with these storms will be heavy rain that could produce flooding and flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible through Tuesday and may produce heavy rainfall which could result in flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:02 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 20, 8:46 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Aug 20, 9:02 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 3 hr |
| Aug 20, 9:15 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Aug 21, 1:35 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Midland, Ward | 3 hr |
| Aug 21, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 63 min |
| Aug 21, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 45 min |
| Aug 21, 4:57 PM CDT | River Flood Warning | MAF | Presidio | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.